Alert archive / Georgia / Tornado Warnings in 2022
Tornado Warning 54, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 23, 2022, 5:22 AM EDT for Early County, Miller County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2022, 5:22 AM EDT (09:22 UTC)
- Expired
- May 23, 2022, 5:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 59 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533
WFUS52 KTAE 230922
TORTAE
GAC099-201-230945-
/O.NEW.KTAE.TO.W.0054.220523T0922Z-220523T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
522 AM EDT Mon May 23 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northwestern Miller County in southwestern Georgia...
Central Early County in southwestern Georgia...
* Until 545 AM EDT.
* At 521 AM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northwest of Donalsonville, moving northeast
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Miller and central Early Counties, including the
following locations... Cuba, Killarney, Damascus, Howards Mill,
Early Co A/p, Old Damascus, Mayhaw, Hentown and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3111 8498 3115 8504 3145 8486 3131 8465
TIME...MOT...LOC 0921Z 219DEG 31KT 3118 8495
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$2 follow-up statements
264
WWUS52 KTAE 230936
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
536 AM EDT Mon May 23 2022
GAC099-201-230945-
/O.CON.KTAE.TO.W.0054.000000T0000Z-220523T0945Z/
Miller GA-Early GA-
536 AM EDT Mon May 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
NORTHWESTERN MILLER AND CENTRAL EARLY COUNTIES...
At 536 AM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Blakely, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Centerville, Damascus, Cuba, Early Co A/p, Old Damascus, Mayhaw and
Hentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3115 8491 3122 8500 3145 8486 3131 8465
TIME...MOT...LOC 0936Z 219DEG 31KT 3128 8485
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$229
WWUS52 KTAE 230941
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
541 AM EDT Mon May 23 2022
GAC099-201-230948-
/O.EXP.KTAE.TO.W.0054.000000T0000Z-220523T0945Z/
Miller GA-Early GA-
541 AM EDT Mon May 23 2022
...THE TORNADO WARNING FOR NORTHWESTERN MILLER AND CENTRAL EARLY
COUNTIES WILL EXPIRE AT 545 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3115 8491 3122 8500 3145 8486 3131 8465
TIME...MOT...LOC 0938Z 219DEG 31KT 3129 8484
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 23, 3:09 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 23, 3:09 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 AM EDT Mon May 23 2022
.NEAR TERM [Through Tonight]...
Low pressure has moved inland off the North-Central Gulf of
Mexico, just west of the tri-state region. The main concern today
will be renewed chances of heavy rainfall and isolated severe
thunderstorms.
Most of the region stands the chance of precip, especially outside
of the Southeast FL Big Bend. PoPs increase to 75 pct. Addt'l
rainfall amounts of 1-2 inches are forecast west of the Flint and
Apalachicola Rivers, and locally higher amounts of 2-4 inches are
possible. WPC Maintains a Slight Risk of Excessive Rainfall over
this area, where isolated flash flooding is possible. This threat
may be greatest over the FL Panhandle where 2-3 inches of rain has
already occurred. Looking at the Flash Flood Guidance, would be
hard to justify a Flash Flood Watch at this time, unless forecast
amounts increase further. Otherwise, flooding of poor drainage
areas may occur, especially where storms train/in urban centers.
Turning our attention to the potential for severe weather, much
of the region has the potential for isolated severe thunderstorms,
with SPC outlooking a Marginal Risk, and the main threat being
damaging winds. This threat will increase through the morning and
continue into the evening hours, given the modeled instability and
wind fields.
Highs today will range from upper 70s west to upper 80s east,
with gusty winds veering from southeast early to southwest, around
20 mph at times.
.SHORT TERM [Tuesday Through Wednesday]...
The long-wave pattern will amplify during this period with a trough
digging across the Great Plains and a ridge holding strong off the
Southeast U.S. coast. At the surface, any remnant tropical low will
be well northeast of the area over the Carolinas. That will leave
the forecast area under the influence of the subtropical ridge with a
favorable onshore flow regimes for afternoon sea breeze showers and
storms. PoPs Tuesday will range from about 20% near the coast to 50%
north of U.S. 84 where the sea breeze front and associated outflow
boundaries will arrive closer to peak heating. Highs will be in the
upper 80s to lower 90s with summerlike humidity. By Wednesday,
PoPs will taper from likely over Southeast Alabama to slight
chance over the Southeast Florida Big Bend. Looks for highs around
90.
.LONG TERM [Wednesday Night Through Monday]...
The flow will become more progressive during this period as a system
pushing into the Pacific Northwest help kick the central U.S. trough
eastward. The trough axis will reach us on Friday, however the
associated surface front will be moving slowly across the region
Thursday night and Friday. Highest PoPs in the likely to
categorical range will occur on Thursday. Noticeably drier air
will grace the northwestern half of the forecast area on Friday,
but likely not arrive until Friday night further east. Saturday
looks to be a great day with relatively low PoPs, lower humidity
and temperatures in the 80s. There will be a slight increase in
moisture from the east for Sunday and Monday, but many areas will
avoid the rain, making for a pretty decent Memorial Day Weekend
for most of us.
&&
.AVIATION...
[Through 06Z Tuesday]
Cigs will lower to MVFR/IFR overnight at DHN, ECP, and TLH,
especially in brief SHRA/TSRA. Expect VFR to hold at ABY and
VLD overnight. On Monday, any prevailing restrictions will
lift, only to be reduced at all terminals by periods of SHRA
and TSRA. Winds E-SE tonight will shift to S-SW on Monday,
around 5 to 10 kts, with higher gusts likely in TSRA.
&&
.MARINE...
Cautionary conditions will linger through this morning across our
western legs. Light to moderate southeasterly wind will then prevail
from this afternoon through Tuesday, returning to cautionary levels
by midweek. Ahead of a cold front, winds could pick up to advisory
levels on Thursday with a frontal wind shift and decreasing winds on
Friday.
&&
.FIRE WEATHER...
An active weather pattern will continue through much of the week,
with a continued chance for wetting rains across much of the area.
The only fire weather concern on the horizon is the potential for
high dispersions on Wednesday.
&&
.HYDROLOGY...
Heaviest rainfall totals on Sunday were 2-2.5 inches across walton
and Holmes counties as a few spiral rain bands lifted across the
Florida Panhandle on the east side of a tropical area of low
pressure. These areas as well as Southeast Alabama could see
widespread 2-3 inch totals again today. High tropical rain rates and
previous heavy rains have necessitated a WPC slight risk for
excessive rainfall today for areas west of an Albany to Apalachicola
line. A marginal risk exists to the east At this time, no flood
watch is planned.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 86 69 90 69 89 / 60 20 30 10 40
Panama City 80 72 86 72 86 / 70 40 30 10 50
Dothan 79 68 85 67 88 / 80 40 50 10 60
Albany 83 69 90 69 91 / 80 40 50 20 50
Valdosta 88 69 91 69 91 / 60 20 40 10 30
Cross City 87 69 91 69 92 / 20 20 30 10 20
Apalachicola 82 72 85 73 85 / 50 30 20 10 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...LF
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...LF
MARINE...Wool
FIRE WEATHER...LF
HYDROLOGY...WoolIn the hours before
Special weather statement, May 23, 4:56 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
456 AM EDT Mon May 23 2022
ALZ069-FLZ011-GAZ142-143-155-230930-
Houston AL-Jackson FL-Miller GA-Seminole GA-Early GA-
456 AM EDT Mon May 23 2022
...A strong thunderstorm will impact portions of southeastern
Houston, north central Jackson, northwestern Miller, northwestern
Seminole and southwestern Early Counties through 530 AM EDT/430 AM
CDT/...
At 456 AM EDT/356 AM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles east of Cottonwood, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Centerville, Malone, Gordon, Jakin, Bascom, Saffold, Crosby, Howards
Mill, Mayhaw, Rock Hill, Killarney, Chattahoochee SP, Lucy, Cedar
Springs and Sawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3093 8512 3100 8522 3136 8501 3119 8477
TIME...MOT...LOC 0856Z 219DEG 26KT 3102 8511
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:41 PM EDT | Special Weather Statement | TAE | Lowndes | 34 min |
| May 23, 4:56 AM EDT | Special Weather Statement | TAE | Early | 34 min |
| May 23, 12:21 PM EDT | Special Weather Statement | TAE | Grady | 39 min |
| May 23, 12:44 PM EDT | Special Weather Statement | TAE | Thomas | 46 min |
| May 23, 12:49 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 41 min |
| May 23, 1:06 PM EDT | Special Weather Statement | TAE | Baker, Miller | 39 min |
| May 23, 2:02 PM EDT | Special Weather Statement | TAE | Cook | 28 min |
| May 23, 2:19 PM EDT | Special Weather Statement | TAE | Miller, Seminole | 41 min |
| May 23, 2:31 PM EDT | Special Weather Statement | TAE | Berrien, Cook | 29 min |
| May 23, 2:51 PM EDT | Special Weather Statement | TAE | Thomas | 39 min |
| May 23, 3:04 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Miller, Seminole | 41 min |
| May 23, 3:07 PM EDT | Special Weather Statement | TAE | Colquitt, Mitchell, Tift | 38 min |
| May 23, 3:22 PM EDT | Special Weather Statement | TAE | Decatur | 23 min |
| May 23, 3:33 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 27 min |
| May 23, 3:34 PM EDT | Special Weather Statement | TAE | Thomas | 41 min |
| May 23, 3:36 PM EDT | Special Weather Statement | TAE | Lanier | 24 min |
| May 23, 3:48 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 42 min |
| May 23, 4:12 PM EDT | Special Weather Statement | TAE | Clay, Early | 48 min |
| May 23, 4:20 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 40 min |
| May 23, 4:22 PM EDT | Special Weather Statement | TAE | Berrien | 53 min |
| May 23, 4:27 PM EDT | Special Weather Statement | TAE | Quitman | 33 min |
| May 23, 4:35 PM EDT | Special Weather Statement | TAE | Colquitt, Mitchell | 40 min |
| May 23, 4:49 PM EDT | Special Weather Statement | TAE | Calhoun, Randolph, Terrell | 41 min |
Nearby
Tornado Warnings in Georgia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.